MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The (b)(4) stenosed target lesion was located in the moderately tortuous and severely calcified iliac artery.An 8.0 x 20, 75cm mustang balloon catheter was advanced for dilation.However, on initial inflation at 24 atmospheres for 5 seconds, the balloon ruptured.The device was removed without problem and the procedure was completed with another of the same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
(e1) initial reporter city: (b)(6).Device evaluated by mfr.: mustang 8.0 x 20, 75cm was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified, measuring 42mm in length, starting at 10 mm proximal to the proximal marker band and extending to 2 mm distal past the distal marker band.A visual and microscopic examination of the marker bands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination found no issues with the device shaft.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 95% stenosed target lesion was located in the moderately tortuous and severely calcified iliac artery.An 8.0 x 20, 75cm mustang balloon catheter was advanced for dilation.However, on initial inflation at 24 atmospheres for 5 seconds, the balloon ruptured.The device was removed without problem and the procedure was completed with another of the same device.There were no patient complications reported.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10069317
Report Number2134265-2020-06686
Device Sequence Number3881253
Product Code FGE
UDI-Device Identifier08714729793519
UDI-Public08714729793519
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0024609076
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer06/25/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1